I was doing pretty good on 50 mg of zoloft after 6 weeks but had a small amount of anxiety still there. Doc said let's try 75 mg and if side effects too bad I can go back to 50 mg and he would expect some more improvement on the 50, plus I am using CBT.
The side effects have been pretty crummy this second week - tremors on and off all day -- a very drugged drowsy feeling -- I felt lots better on the 50 mg.
Will I have withdrawal symptoms dropping back to the 50 mg after only 2 weeks on the 75 mg.
Went back to the 50 mg and the shakiness and increased anxiety that started with the 75 mg is still hanging on but at a lower level.
I keep getting panic flushes for no reason and have a tense stomach and shoulders. This has been going on for about 2 weeks. I am still doing everything -- even went on a flight for work the last two days.
But I feel like I have really gone down hill with my anxiety progress. I want sooooo bad to figure this out.
The zoloft helped so much with my mood and energy and for awhile I thought I had the anxiety under control at about 95% :)
Now I am all discabobolated :)
Do I try the 75 mg again and see if the side effects go away --- last time I waited two weeks and it did not get better.
Do I really have to give up on the zoloft -- I hate to start over on something else.
Thanks --- I talked to my doc and some of my "issues" such as the hot flashes and racing heart may in fact be menopause symptoms. So it is a toss up on which dose to take - 50 is good ---- but I hope a little more would be better. I am going to try creeping up to the 75 mg slowly --- try 67.5 at first to see what happens. AND have patience with the side effects :)
I am doing pretty good -- but would like to be doing better :)
For some reason I thought I was doing really good on the 50 mg -- just a little anxiety here and there. Then when I tried the 75 mg to see if I could get rid of the rest of the anxiety --- panic like surges, hand tremors and a zoned out feeling came the second week. Doc says okay go back to the 50 mg and I would use my CBT skills to deal with the remaining anxiety. But after a couple weeks, it seemed like the anxiety was still stirred up --- panic attacks back that I had gotten rid of!!!
The zoloft has been effective in improving my energy level, my mood so I can handle the anxiety, and I sleep really good now. So I think it has worked for me to some degree. But I still have the darn anxiety.
I don't let the anxiety keep me from doing anything -- but it takes a lot of positive self-talk and determination to keep it from dragging me down.
So I am trying to creep up the level of zoloft -- have been taking 67.5 mg for the past four days.
Anyone have any suggestionis, opinions, comments :) I love to learn what has worked for others.
Questions for those with more experience with using zoloft for anxiety:
Does the zoloft eliminate all anxiety or does it just give you a foot hold so you can use CBT and other tools to overcome the rest of the anxiety. That is the guidance I have been given by my therapist.
How do you know if the remaining anxiety is caused by a side effect of the zoloft or is the original anxiety that is still there?
Is it part of the process to go up and down with the anxiety? Some days I feel like I am close to 100% -- then the next day the anxiety could be back. Could be hormonal changes I guess??
I know all the years I was on it, I had very few panic attacks in the 12 years with some anxiety still. I don't think it would not be normal to have some anxiety that is just life!! Glad to hear you are creeping up on the zoloft, I do believe it will help you, just stay positive....Just try not to read too much into it and enjoy life, it does sound like you are!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.